Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 345, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 13, 2009, 6:18 PM CDT for LeFlore County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2009, 6:18 PM CDT (23:18 UTC)
- Expired
- Jul 13, 2009, 7:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -656 J/kg
- Mixed-layer LCL
- 2663 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 132318
SVRTSA
OKC079-140015-
/O.NEW.KTSA.SV.W.0345.090713T2318Z-090714T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT MON JUL 13 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 715 PM CDT
* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF OCTAVIA...
MOVING SOUTHEAST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3461 9494 3470 9493 3457 9446 3450 9450
3451 9481
TIME...MOT...LOC 2318Z 308DEG 8KT 3463 9489
$$1 follow-up statement
000
WWUS54 KTSA 132354
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT MON JUL 13 2009
OKC079-140015-
/O.CON.KTSA.SV.W.0345.000000T0000Z-090714T0015Z/
LE FLORE OK-
654 PM CDT MON JUL 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
OCTAVIA...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3452 9480 3460 9484 3467 9484 3457 9446
3450 9450
TIME...MOT...LOC 2354Z 308DEG 8KT 3460 9478
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:48 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 13, 2:48 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT MON JUL 13 2009
.DISCUSSION...
TRICKY FORECAST WITH HEAT INDEX VALUES ON WEDNESDAY RIGHT AT
THE VALUES NEEDED FOR A CONTINUANCE IF THE HEAT ADVISORY AND
EXCESSIVE HEAT WARNING. SINCE WEDNESDAY IS FOLLOWING A STRING
OF HOT WEATHER AND THE EFFECTS OF HOT WEATHER IS ACCUMULATIVE...
WILL EXTEND THE WARNING/ADVISORY THROUGH 7 PM WEDNESDAY.
WEAK SURFACE BOUNDARY AND NORTHWEST FLOW WILL AFFECT MOST OF THE
REGION MORE ON THURSDAY WITH ADDITIONAL CLOUDS AND THURSDAY WILL
AVERAGE TEMPERATURES 5 TO 7 DEGREES COOLER ACROSS THE AREA AND
SOME RAIN AREAS MAY SEE TEMPERATURES EVEN COOLER. TIMING OF ANY
RAIN IS PROBLEMATIC WITH EACH MODEL INDICATING A DIFFERENT PERIOD
AS BEING BETTER THAN OTHERS.
AMPLIFICATION OF WESTERN UPPER FLOW WILL CAUSE A COOLER TREND...
AROUND NORMAL FOR JULY...AND WITH A NORTHWEST FLOW...COULD SEE
SCATTERED SHOWERS AND THUNDERSTORMS ON OCCASION WITH THE USUAL
TIMING PROBLEMS WHICH WILL GO THROUGH THE WEEKEND. USED A BLEND
OF HPC...ECMWF...AND HPC GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 102 79 99 / 30 10 10 20
FSM 76 102 76 99 / 20 10 10 10
MLC 77 101 76 99 / 10 0 10 10
BVO 75 100 74 97 / 30 10 10 30
FYV 73 98 73 97 / 40 10 10 20
BYV 72 96 74 96 / 40 20 10 20
MKO 75 101 74 98 / 20 10 10 20
MIO 76 98 77 94 / 40 10 10 20
F10 77 102 75 98 / 20 10 10 20
HHW 77 100 77 100 / 10 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...05
LONG TERM....15Hazardous weather outlook, Jul 13, 5:02 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT MON JUL 13 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT MON JUL 13 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHWEST ARKANSAS AND EXTREME EASTERN OKLAHOMA. ADDITIONAL STORM DEVELOPMENT IS LIKELY IN THIS AREA UNTIL AROUND SUNSET WHEN STORMS WILL DISSIPATE WITH THE LOSS OF HEATING. DAMAGING WINDS OF GREATER THAN 70 MILES AN HOUR MAY ACCOMPANY THESE STORMS AND THERE WILL ALSO BE A THREAT OF SOME LARGE HAIL. OTHER ISOLATED THUNDERSTORMS DEVELOPING NEAR STILLWATER MAY DRIFT EAST INTO PARTS OF EASTERN OKLAHOMA BEFORE DISSIPATING THIS EVENING. A LIMITED DAMAGING WIND THREAT WILL EXIST WITH THESE STORMS. DANGEROUS HEAT INDICES WILL CONTINUE UNTIL AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK SHOULD ALREADY HAVE OCCURRED WHERE STORMS ARE ONGOING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... EXCESSIVE HEAT WARNINGS AND ADVISORIES WILL CONTINUE THROUGH WEDNESDAY AS HIGH PRESSURE ALOFT WILL REMAIN ANCHORED OVER THE SOUTHERN PLAINS. THE RIDGE OF HIGH PRESSURE WILL GRADUALLY SHIFT BACK TO THE WEST AND BUILD NORTH OVER THE ROCKIES LATE THIS WEEK AND THIS WEEKEND...THUS PUTTING THE REGION INTO NORTHWEST FLOW ALOFT. THIS PATTERN WILL AID THE POTENTIAL FOR SURFACE COLD FRONTS TO MOVE THROUGH THE AREA...ALONG WITH INCREASING THUNDERSTORM CHANCES ALONG THE BOUNDARY. COOLER WEATHER IS EXPECTED LATE THIS WEEK AND THE WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... PLANS TO RESPOND TO THE EXCESSIVE HEAT SHOULD REMAIN IN PLACE AT LEAST THROUGH MIDWEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 13, 6:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT MON JUL 13 2009
OKZ076-140015-
LE FLORE OK-
610 PM CDT MON JUL 13 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 611 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF MUSE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OCTAVIA AND MUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3463 9494 3465 9494 3472 9483 3452 9445
3450 9455 3451 9487
TIME...MOT...LOC 2311Z 298DEG 12KT 3462 9490The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:37 AM CDT | Special Weather Statement | TSA | Ottawa | 38 min |
| Jul 13, 2:48 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 24 min |
| Jul 13, 5:42 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 63 min |
| Jul 13, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 22 min |
| Jul 13, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 48 min |
| Jul 13, 6:10 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Jul 13, 6:35 PM CDT | Areal Flood Advisory | TSA | LeFlore | 115 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.